Back to Ask the Diabetes Team Ask the Diabetes Team

From Katy, Texas, USA:

Within four hours after an insulin injection, my three year old son develops a full, bright red, dime-to-quarter size bump at the site which can last as long as two to three days. Sometimes a bruise is left. At first, it only happened once in a while, but now happens every time. He is on NPH and H. We have tried switching brands, injected at an angle, given up alcohol, and now use the Inject-Ease®. I have tried both the small and large spacer bar in hopes that depth would solve it. Nothing seems to work. Our CDE isn't concerned because they don't hurt him, but I am concerned. I am afraid that these reactions will lead to dimpling at injection sites much faster, and they look unsightly. Any suggestions?


I wonder if this might not be a local allergic reaction to insulin.Your son's doctor can contact the manufacturer and get directions for a rapid desensitization to insulin. I've had to do it to a couple of kids over the years. It works.


Original posting 6 Jun 2001
Posted to Insulin and Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.